Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 82, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 10:20 AM CST for Fannin County, Lamar County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 10:20 AM CST (16:20 UTC)
- Expired
- Dec 13, 2022, 10:45 AM CST
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Fannin County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 168 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
| Dec 13, 9:07 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted.
212
WFUS54 KFWD 131620
TORFWD
TXC147-277-131645-
/O.NEW.KFWD.TO.W.0082.221213T1620Z-221213T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1020 AM CST Tue Dec 13 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
West central Lamar County in north central Texas...
Southeastern Fannin County in north central Texas...
* Until 1045 AM CST.
* At 1019 AM CST, a severe thunderstorm capable of producing a
tornado was located near Wolfe City, or 13 miles southeast of
Bonham, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Honey Grove, Wolfe City, Roxton, Forest Hill, Ladonia, Bailey,
Windom, Noble, Allens Point, Dial, Bug Tussle, Petty, Brookston,
Tigertown and Gober.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3358 9561 3338 9604 3338 9612 3342 9618
3375 9580
TIME...MOT...LOC 1619Z 228DEG 46KT 3342 9607
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Langfeld1 follow-up statement
703
WWUS54 KFWD 131639
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1039 AM CST Tue Dec 13 2022
TXC147-277-131649-
/O.EXP.KFWD.TO.W.0082.000000T0000Z-221213T1645Z/
Lamar TX-Fannin TX-
1039 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR WEST CENTRAL LAMAR AND SOUTHEASTERN FANNIN
COUNTIES WILL EXPIRE AT 1045 AM CST...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 AM CST for north central
Texas. A Tornado Watch also remains in effect until 500 PM CST for
north central Texas.
LAT...LON 3358 9561 3338 9604 3338 9612 3342 9618
3375 9580
TIME...MOT...LOC 1639Z 228DEG 46KT 3358 9586
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 5:54 AM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Dec 13, 5:54 AM CST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 554 AM CST Tue Dec 13 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tonight/ A cold front is currently moving across the western CWA with numerous thunderstorms developing on and ahead of it. Storms have been low topped, but with plenty of shear to work with, most are rotating. The ingredient that is somewhat lacking is instability but thus far a few storms have managed to reach severe criteria. Therefore, we will keep the current Tornado Watch in place through 11 AM. The front should reach the I-35 corridor, north of I-20 between 7 and 8 AM with a steady eastward progression through the morning. Once the front moves though, storms will end and clouds will begin to clear. Therefore, most of the forecast area will see the sun this afternoon with temperatures staying in the 60s. Temperatures tonight will be much cooler than the past few days with lows ranging from the upper 30s in the northwest to around 50 in the southeast zones. 79 && .LONG TERM... /Issued 327 AM CST Tue Dec 13 2022/ /Wednesday Onward/ Weather Summary: The long term period will feature well below normal temperatures across North and Central Texas. The rest of the work week will be rain-free, but low rain chances return to the forecast this weekend and early next week. Wednesday will feel more like mid December as the upper low continues to translate toward the Great Lakes and a cooler and drier airmass filters in. It will also likely be the warmest day through the weekend with highs in the 50s and low 60s. The passage of another cold front on Thursday will bring a reinforcing shot of cold air, resulting in highs in the upper 40s across North Texas and mid 50s across Central Texas through the weekend. The combination of clear skies and light winds each night will promote efficient radiational cooling and allow temperatures to fall into the upper 20s across the Big County and 30s elsewhere. The upper low is expected to stall over the Great Lakes region through the first half of the weekend before progressing towards the northeast, keeping North and Central Texas beneath persistent northwest flow and generally precip-free. However, there are some indications low rain chances may return across portions of Central Texas on Saturday as a surface low develops along the Texas Coast. The highest PoPs will likely be confined south and east of the region on Saturday, but PoPs should increase Sunday night into Monday as a shortwave approaches from the west/southwest. There is still uncertainty among guidance on the evolution and timing of these two features, which could potentially result in a brief period of wintry precipitation, so have opted to stick closely to the NBM on PoPs and temperatures and keep the mention of wintry precip out of the forecast until there is better agreement. Garcia && .AVIATION... /NEW/ /12Z TAFs/ The primary aviation weather concern will be the thunderstorms that are currently approaching the TAF sites from the west along and ahead of a cold front. We anticipate storms to reach the Metroplex TAF sites by 13Z and exit to the east between 15 and 16Z. Waco will see storms in the 14 to 16Z time frame. Once the cold front moves through, west winds will bring drier air into the region with MVFR ceilings lifting and scattering out by midday. VFR conditions will prevail at all TAF sites this afternoon and tonight with increasing mid and high clouds associated with the approach of a shortwave from the west. A strong and gusty south wind to start the TAF cycle will turn to the west behind the front and remain westerly through the afternoon. Wind speeds will steadily decrease through the afternoon, so any crosswind issues should be brief. The wind will likely become a bit more southwesterly this evening before shifting to the northwest by midday Wednesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 47 58 37 51 / 100 5 0 0 0 Waco 72 46 61 34 55 / 100 10 5 0 0 Paris 65 45 56 35 48 / 100 5 10 0 0 Denton 68 42 56 32 50 / 100 0 0 0 0 McKinney 67 45 56 34 49 / 100 5 0 0 0 Dallas 69 49 57 38 51 / 100 5 0 0 0 Terrell 69 47 59 36 51 / 100 5 5 0 0 Corsicana 72 50 61 39 55 / 100 10 10 0 0 Temple 73 47 61 35 57 / 80 10 0 0 0 Mineral Wells 69 42 56 32 50 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 13, 5:59 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 AM CST Tue Dec 13 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected along and ahead of an eastward moving cold front today. Some of these storms will be capable of producing damaging wind gusts, some hail and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible across most of North and Central Texas today.
In the hours before
Local storm report, Dec 13, 9:37 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
937 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM TORNADO 1 WNW GRAPEVINE 32.94N 97.09W
12/13/2022 TARRANT TX PUBLIC
CORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW
GRAPEVINE. VIDEO SHOWS TORNADO CROSSING W
STATE HWY 114 NEAR THE HOSPITAL WNW OF
GRAPEVINE. TIME ESTIMATED FROM RADAR.
&&
MASLocal storm report, Dec 13, 9:43 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM TSTM WND GST 4 NE DUNCANVILLE 32.68N 96.87W
12/13/2022 M62 MPH DALLAS TX ASOS
54.0 KT WIND GUST MEASURED AT DALLAS/REDBIRD
ARPT,TX (RBD) ASOS.
&&
MASLocal storm report, Dec 13, 9:53 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
953 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 4 E THE COLONY 33.08N 96.83W
12/13/2022 COLLIN TX PUBLIC
PHOTO OF DAMAGE AT SHOPPING CENTER IN PLANO.
TIME ESTIMATED.
&&
MASLocal storm report, Dec 13, 10:03 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM TSTM WND DMG 6 WSW WEATHERFORD 32.73N 97.88W
12/13/2022 PARKER TX TRAINED SPOTTER
REPORTS OF DAMAGE TO COMMERCIAL BUILDINGS
NORTH OF I-20 WSW OF WEATHERFORD.
&&
MASLocal storm report, Dec 13, 10:11 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM TSTM WND DMG 7 NNW LIPAN 32.61N 98.09W
12/13/2022 PALO PINTO TX TRAINED SPOTTER
REPORTS OF STRUCTURE DAMAGE AND TREE DAMAGE
S OF I-20 IN SANTO, TX.
&&
MASLocal storm report, Dec 13, 10:15 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CST TUE DEC 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL HEATH 32.85N 96.48W
12/13/2022 M1.00 INCH ROCKWALL TX TRAINED SPOTTER
TRAINED SPOTTER REPORT OF QUARTER SIZED HAIL
IN HEATH.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:00 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Dec 13, 5:08 AM CST | Tornado Warning | FWD | Jack, Palo Pinto, Young | 52 min |
| Dec 13, 5:30 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 45 min |
| Dec 13, 5:35 AM CST | Tornado Warning | FWD | Eastland, Erath | 40 min |
| Dec 13, 6:08 AM CST | Tornado Warning | FWD | Comanche, Erath | 38 min |
| Dec 13, 6:12 AM CST | Tornado Warning | FWD | Parker, Wise | 48 min |
| Dec 13, 6:36 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 54 min |
| Dec 13, 6:57 AM CST | Tornado Warning | FWD | Denton, Wise | 48 min |
| Dec 13, 7:31 AM CST | Tornado Warning | FWD | Cooke, Grayson | 44 min |
| Dec 13, 7:34 AM CST | Tornado Warning | FWD | Erath, Hood | 41 min |
| Dec 13, 7:35 AM CST | Tornado Warning | FWD | Parker, Tarrant | 40 min |
| Dec 13, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 60 min |
| Dec 13, 7:52 AM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Dec 13, 8:11 AM CST | Tornado Warning | FWD | Tarrant | 34 min |
| Dec 13, 8:13 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson | 62 min |
| Dec 13, 8:45 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Dec 13, 8:48 AM CST | Tornado Warning | FWD | Dallas, Denton, Tarrant | 27 min |
| Dec 13, 8:50 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 70 min |
| Dec 13, 9:09 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Dec 13, 9:12 AM CST | Tornado Warning | FWD | Collin | 33 min |
| Dec 13, 9:35 AM CST | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 55 min |
| Dec 13, 9:54 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Dec 13, 10:04 AM CST | Tornado Warning | FWD | Fannin | 41 min |
| Dec 13, 10:29 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 61 min |
| Dec 13, 10:51 AM CST | Tornado Warning | FWD | Lamar | 39 min |
| Dec 13, 11:24 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.